Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Extremes of $ \alpha(\boldsymbol{t})$-locally stationary Gaussian random fields

Authors: Enkelejd Hashorva and Lanpeng Ji
Journal: Trans. Amer. Math. Soc. 368 (2016), 1-26
MSC (2010): Primary 60G15; Secondary 60G70
Published electronically: September 10, 2015
MathSciNet review: 3413855
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of this contribution is the derivation of the exact asymptotic behavior of the supremum of a class of $ \alpha (\mathbf {t})$-locally stationary Gaussian random fields. We present two applications of our result: the first one deals with the extremes of aggregate multifractional Brownian motions, whereas the second one establishes the exact asymptotics of the supremum of the $ \chi $-process generated by multifractional Brownian motions.

References [Enhancements On Off] (What's this?)

  • [1] Konrad Abramowicz and Oleg Seleznjev, Piecewise-multilinear interpolation of a random field, Adv. in Appl. Probab. 45 (2013), no. 4, 945-959. MR 3161291,
  • [2] Robert J. Adler, On excursion sets, tube formulas and maxima of random fields, Ann. Appl. Probab. 10 (2000), no. 1, 1-74. MR 1765203 (2001g:60082),
  • [3] Robert J. Adler, Elina Moldavskaya, and Gennady Samorodnitsky, On the existence of paths between points in high level excursion sets of Gaussian random fields, Ann. Probab. 42 (2014), no. 3, 1020-1053. MR 3189065,
  • [4] R. J. Adler, J. E. Taylor, and K. J. Worsley,
    Applications of random fields and geometry: foundations and case studies,
    book in progress.
  • [5] Robert J. Adler and Jonathan E. Taylor, Random fields and geometry, Springer Monographs in Mathematics, Springer, New York, 2007. MR 2319516 (2008m:60090)
  • [6] Ethan Anderes and Sourav Chatterjee, Consistent estimates of deformed isotropic Gaussian random fields on the plane, Ann. Statist. 37 (2009), no. 5A, 2324-2350. MR 2543694 (2011b:62254),
  • [7] A. Ayache, S. Cohen, and J. Lévy-Véhel, The covariance structure of multifractional Brownian motion, with application to long range dependence, in IEEE, International Conference on Acoustics Speech and Signal Processing, ICASSP, 2000.
  • [8] Antoine Ayache, Narn-Rueih Shieh, and Yimin Xiao, Multiparameter multifractional Brownian motion: local nondeterminism and joint continuity of the local times, Ann. Inst. Henri Poincaré Probab. Stat. 47 (2011), no. 4, 1029-1054 (English, with English and French summaries). MR 2884223 (2012j:60097),
  • [9] Jean-Marc Azaïs and Mario Wschebor, Level sets and extrema of random processes and fields, John Wiley & Sons, Inc., Hoboken, NJ, 2009. MR 2478201 (2010m:60003)
  • [10] Simeon M. Berman, Sojourns and extremes of stochastic processes, The Wadsworth & Brooks/Cole Statistics/Probability Series, Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove, CA, 1992. MR 1126464 (93a:60055)
  • [11] Simeon M. Berman, Sojourns and extremes of Gaussian processes, Ann. Probability 2 (1974), 999-1026. MR 0372976 (51 #9178)
  • [12] Krzysztof Debicki and Paweł Kisowski, Asymptotics of supremum distribution of $ \alpha (t)$-locally stationary Gaussian processes, Stochastic Process. Appl. 118 (2008), no. 11, 2022-2037. MR 2462286 (2009m:60089),
  • [13] Krzysztof Debicki and Paweł Kisowski, A note on upper estimates for Pickands constants, Statist. Probab. Lett. 78 (2008), no. 14, 2046-2051. MR 2458013 (2009k:60089),
  • [14] K. Debicki, K. M. Kosiński, and M. Mandjes, Gaussian queues in light and heavy traffic, Queueing Syst. 71 (2012), no. 1-2, 137-149. MR 2925793,
  • [15] Krzysztof Debicki, Ruin probability for Gaussian integrated processes, Stochastic Process. Appl. 98 (2002), no. 1, 151-174. MR 1884928 (2002m:60063),
  • [16] Krzysztof Debicki, Enkelejd Hashorva, and Lanpeng Ji, Tail asymptotics of supremum of certain Gaussian processes over threshold dependent random intervals, Extremes 17 (2014), no. 3, 411-429. MR 3252819,
  • [17] K. Dębicki, E. Hashorva, and L. Ji, Extremes of a class of non-homogeneous Gaussian random fields, Ann. Probab., in press, 2015,
  • [18] K. Debicki and K. M. Kosiński, On the infimum attained by the reflected fractional Brownian motion, Extremes 17 (2014), no. 3, 431-446. MR 3252820,
  • [19] A. B. Dieker, Conditional limit theorem for queues with Gaussian input, a weak convergence approach, Stochastic Process. Appl. 115 (2005), no. 5, 849-873. MR 2132601 (2006c:60117),
  • [20] A. B. Dieker and B. Yakir, On asymptotic constants in the theory of extremes for Gaussian processes, Bernoulli 20 (2014), no. 3, 1600-1619. MR 3217455,
  • [21] Julia Farkas and Enkelejd Hashorva, Tail approximation for reinsurance portfolios of Gaussian-like risks, Scand. Actuar. J. 4 (2015), 319-331. MR 3318928,
  • [22] Adam J. Harper, Bounds on the suprema of Gaussian processes, and omega results for the sum of a random multiplicative function, Ann. Appl. Probab. 23 (2013), no. 2, 584-616. MR 3059269,
  • [23] Enkelejd Hashorva, Lanpeng Ji, and Vladimir I. Piterbarg, On the supremum of $ \gamma $-reflected processes with fractional Brownian motion as input, Stochastic Process. Appl. 123 (2013), no. 11, 4111-4127. MR 3091101,
  • [24] E. Hashorva, M. Lifshits, and O. Seleznjev, Approximation of a random process with variable smoothness, Festschrift in honor of Paul Deheuvels (M. Hallin, D. Mason, D. Pfeifer, J. G. Steinebach, eds.), Springer Verlag, 2015, pp. 189-208.
  • [25] J. Hüsler, Extreme values and high boundary crossings of locally stationary Gaussian processes, Ann. Probab. 18 (1990), no. 3, 1141-1158. MR 1062062 (91j:60044)
  • [26] J. Hüsler and V. Piterbarg, On the ruin probability for physical fractional Brownian motion, Stochastic Process. Appl. 113 (2004), no. 2, 315-332. MR 2087963 (2005h:60112),
  • [27] Georg Neuhaus, On weak convergence of stochastic processes with multidimensional time parameter, Ann. Math. Statist. 42 (1971), 1285-1295. MR 0293706 (45 #2783)
  • [28] James Pickands III, Asymptotic properties of the maximum in a stationary Gaussian process, Trans. Amer. Math. Soc. 145 (1969), 75-86. MR 0250368 (40 #3607)
  • [29] Vladimir I. Piterbarg, Asymptotic methods in the theory of Gaussian processes and fields, Translations of Mathematical Monographs, vol. 148, American Mathematical Society, Providence, RI, 1996. Translated from the Russian by V. V. Piterbarg; revised by the author. MR 1361884 (97d:60044)
  • [30] V. I. Piterbarg,
    Twenty Lectures about Gaussian Processes,
    Atlantic Financial Press, London, New York, 2015.
  • [31] Stilian A. Stoev and Murad S. Taqqu, How rich is the class of multifractional Brownian motions?, Stochastic Process. Appl. 116 (2006), no. 2, 200-221. MR 2197974 (2006m:60055),
  • [32] Michael J. Wichura, Inequalities with applications to the weak convergence of random processes with multi-dimensional time parameters, Ann. Math. Statist. 40 (1969), 681-687. MR 0246359 (39 #7663)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60G15, 60G70

Retrieve articles in all journals with MSC (2010): 60G15, 60G70

Additional Information

Enkelejd Hashorva
Affiliation: Department of Actuarial Science, University of Lausanne, UNIL-Dorigny, 1015 Lausanne, Switzerland

Lanpeng Ji
Affiliation: Department of Actuarial Science, University of Lausanne, UNIL-Dorigny, 1015 Lausanne, Switzerland

Keywords: $\alpha(\boldsymbol{t})$-locally stationary random fields, fractional Brownian motion, multifractional Brownian motion, $\chi$-processes, Gaussian random fields, metric entropy, weak convergence, Pickands constant
Received by editor(s): June 17, 2013
Published electronically: September 10, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society